Alert archive / Wisconsin / Small Craft Advisories in 2019

Small Craft Advisory 61, NWS Green Bay, WI

September 18, 2019

NWS Green Bay, WI issued this small craft advisory at Sep 18, 2019, 4:27 AM CDT. It took effect at Sep 18, 2019, 3:54 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2019, 4:27 AM CDT (09:27 UTC)
In effect from
Sep 18, 2019, 3:54 PM CDT
Expired
Sep 19, 2019, 12:00 PM CDT
In force
20 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 4:11 AM CDT, 16 minutes earlier.

Area forecast discussion, Sep 18, 4:11 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
411 AM CDT Wed Sep 18 2019

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 409 AM CDT Wed Sep 18 2019

Very warm and rather humid weather weather will persist into the
weekend. Scattered showers and thunderstorms are likely at times.

A highly amplified upper pattern will persist across North
America for several more days. The pattern was anchored by a deep
trough across the West and mid-continent ridging. The strong
positive upper height anomaly with the ridge will persist in the
Hudson Bay vicinity into the weekend, then quickly weaken and
shift off to the east. A lower amplitude pattern with some
splitting of the main westerlies is expected to develop during the
latter part of the forecast period.

Southwest upper flow between the trough to the west and the ridge
will maintain a feed of warm, moist air into the area, resulting
in well above normal temperatures and rather humid conditions
through the first half of the upcoming weekend. Readings will
trend down a bit thereafter, but remain above normal. There will
be numerous opportunities for precipitation, likely resulting in
above normal amounts for the period.
&&

.SHORT TERM...Today...Tonight...and Thursday
Issued at 409 AM CDT Wed Sep 18 2019

Convection forming near the nose of the LLJ and aided by a weak
shortwave riding NE out of the western trough was over MN early
this morning. The models were very consistent in showing the MN
convection weakening and dissipating prior to reaching the
forecast area. That makes sense given the drier air aloft that
circulated back into the forecast area from the departing
anticyclone.

Convection will likely re-fire across eastern MN and western WI
this afternoon as a cold front advances in from the west. That
area of convection should slowly advance east across the area
tonight into Thursday as the front reaches the area and then
stalls. The ability to add details to the PoP forecast diminishes
with time, so advanced the rain chance into the area from the west
tonight, taking PoPs up to likely over the SW part of the area
for a time. Then gradually transitioned to broad-brushed 25-40
percent PoPs across the area for Thursday. Deep-layer shear will
be very weak (10-20 kts), but PWATs will be high (> 1.50 inches).
So the severe threat will be low, with the main threats being
locally heavy rainfall and sub-severe gusty winds with the
strongest storms.

Backed down a bit on temperatures for today across north-central
Wisconsin where stratus was expanding pretty quickly early this
morning. Also edged back a bit on temperatures tomorrow with the
expectation that there will be a lot of clouds around.

.LONG TERM...Thursday Night Through Tuesday
Issued at 409 AM CDT Wed Sep 18 2019

A mid level ridge over the eastern CONUS is expected to break
down over the weekend, as a trough over the Pacific Northwest
passes through the Great Lakes region.

Much warmer than normal temperatures are expected for the end of
the work week, but there are small chances or slight chances for
showers and storms in the warm and humid air mass. A cold front
and some mid level short wave energy, ahead of the main trough,
will bring the best chance for showers and storms to the area
Saturday and Saturday night. Cooler temperatures are in store for
the start of the upcoming week, but highs should still be a
little warmer than normal for this time of year.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 409 AM CDT Wed Sep 18 2019

Stratus was rapidly expanding across north-central Wisconsin. The
guidance doesn't seem to be handling the details of its evolution
too well, so it may not be of much use in forecasting how it will
behave later this morning. Suspect the stratus will be difficult
to dislodge with the middle and high clouds overspreading the
area, so plan on leaning toward a more pessimistic forecast of
flight conditions with the 12Z TAFS. The TAFs will be heavily
based on the extent of the stratus at issuance time.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from noon CDT today through this evening
for WIZ022.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MG
AVIATION.......Skowronski
Hazardous weather outlook, Sep 17, 2:55 PM CDT, 13 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
255 PM CDT Tue Sep 17 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
255 PM CDT Tue Sep 17 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Dense fog, with visibilities down to a quarter of a mile or less
will persist near the Bay of Green Bay and Lake Michigan
shoreline. This will result in hazardous travel conditions
for motorists.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Hazardous travel conditions are possible through mid morning on
Wednesday due to dense fog near the Bay of Green Bay and Lake
Michigan.

Thunderstorms are possible at times Wednesday night through Saturday
night as weak frontal systems move across the area. Severe storms
seem unlikely at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-182000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
255 PM CDT Tue Sep 17 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Dense marine fog will continue, with visibilities of a mile or
less and at times down to near zero. A dense marine fog advisory
is in effect through mid morning on Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Dense marine fog will continue through mid morning on Wednesday
before gradually improving by late morning.

Thunderstorms are also possible at times during the middle to
latter part of the week. Any storms that develop will pose a
hazard to boaters on the lake and bay.

South winds and building waves may become a hazard to small craft
for a time this weekend.

Eckberg/RDM

In the hours before

Special weather statement, Sep 18, 12:11 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1211 AM CDT Wed Sep 18 2019

WIZ022-040-050-180930-
Door-Kewaunee-Manitowoc-
1211 AM CDT Wed Sep 18 2019

...PATCHY DENSE FOG DEVELOPING NEAR LAKE MICHIGAN...

Patchy dense fog was developing near Lake Michigan. Conditions
are not as favorable for fog formation as the past few nights, so
the fog is not expected to become as widespread as it was Sunday
night or Monday night. However, it will still pose a hazard to
anyone traveling near the lake overnight.

Motorists traveling near the Lake Michigan should anticipate
fluctuations in the visibility due to the patchy dense fog. If
you encounter dense fog, slow down, keep a safe distance from the
car ahead of you, and use your low-beam headlights.

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:14 AM CDTBeach Hazards StatementGRBDoor32 hr

Nearby

Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.